Alert archive / Missouri / River Flood Warnings in 2020
River Flood Warning 163, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Jul 31, 2020, 10:11 AM CDT for Cooper County, Howard County, Missouri. It took effect at Aug 1, 2020, 7:00 AM CDT. It was in force for 65 hr.
The area
The counties it named.
The facts
- Issued
- Jul 31, 2020, 10:11 AM CDT (15:11 UTC)
- In effect from
- Aug 1, 2020, 7:00 AM CDT
- Expired
- Aug 4, 2020, 12:15 AM CDT
- In force
- 65 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Cooper County, MO, Howard County, MO
The radar
The Pleasant Hill radar (KEAX), 132 km from the middle of the area, began a volume at 15:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Missouri River at Boonville (BOZM7). The gauge peaked at 22.71 ft at Aug 1, 2020, 3:00 PM CDT.
- Action stage
- 18 ft
- Minor stage
- 21 ft
- Moderate stage
- 30 ft
- Major stage
- 34 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06909000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jul 31, 6:13 AM CDT, 3 hours 58 minutes earlier.
Area forecast discussion, Jul 31, 6:13 AM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 613 AM CDT Fri Jul 31 2020 .Discussion... Issued at 330 AM CDT FRI JUL 31 2020 A near vertically stacked low over western Missouri developed a mesoscale band of heavy rain that dropped 6 to 8" of rainfall over Johnson Co MO overnight. This low is just now starting to fill and slowly drift to the south, providing some relief to that hard hit region. We may continue to see more flooding in Bates and Henry Counties in the next few hours as this features pushes south, with 1- 2" per hour rates still occurring. By sunrise the heavier rainfall should slip just south of our area with light to moderate rain before finally exiting down towards Springfield by late morning. Multiple road closures have occurred in that area south of HWY 50 and we'd expected more to pop up once it becomes more light outside. Anybody traveling south of HWY 50 will need to be prepared to find alternate routes and remember to turn around don't down, especially in Johnson(MO) and Henry Counties. Rivers in these areas are also rising quickly, so people need to use caution near creeks and rivers today, as they will be above their respective banks in places. By the afternoon all of the heavy rain will be south of the area, but a few isolated showers may develop over NE Kansas and NW Missouri as an area of thicker stratocumulus clouds form up along an area of low level convergence. These showers will not produce much rainfall, but may cause brief periods of light to moderate rain before dissipating with sunset. Another shortwave trough will approach the area from the north Saturday evening. This will bring a weak cold front through Sunday increasing the PoP chances throughout the day. There may be just enough MLCAPE to produce some scattered thunderstorms during the afternoon over central MO, but severe weather is not expected. High pressure will quickly build into the region Monday into Tuesday with northerly flow at almost all levels. This will bring noticeably cooler and drier air into the area with highs only in the 70s and dewpoints in the 50s. The nice fall like weather will not last too long as ridging and WAA start to build back into the area Wednesday night. A nocturnal LLJ associated with a warm front will help spark elevated convection Thursday morning with dewpoints climbing back up into the 60s by the afternoon with highs returning to the lower 80s. Models are not all in agreement on how active the warm front will be as it pushes through with the GFS being the most aggressive leaving some uncertainty going into the end of the week. && .Aviation...(For the 12Z TAFS through 12Z Saturday Morning) Issued at 610 AM CDT FRI JUL 31 2020 MVFR ceilings and rain south of the Missouri River will continue for a few hours before finally moving south of the area by mid morning. VFR conditions will return to all terminals and remain that way through the rest of the period with a NNE wind of 5-10kts. Some isolated showers will develop over NW Missouri and could bring a stray shower near KSTJ in the afternoon, but lightning will not be a threat. Overnight clouds will clear out for the most part and winds will shift to the NW and weaken. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Barham Aviation...Barham
Hazardous weather outlook, Jul 31, 5:13 AM CDT, 4 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 513 AM CDT Fri Jul 31 2020 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-011015- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 513 AM CDT Fri Jul 31 2020 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Moderate to heavy rainfall will be tapering off through the morning. Flooding will continue to be a hazard through the morning and afternoon given all the rain that has fallen over the past two days. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Saturday through Thursday Scattered showers and thunderstorms will be possible on Sunday. No severe weather is expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Local storm report, Jul 31, 4:22 AM CDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
422 AM CDT FRI JUL 31 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 AM FLOOD 2 SW DOVER 39.17N 93.72W
07/31/2020 LAFAYETTE MO DEPT OF HIGHWAYS
MODOT REPORTS HIGHWAY 213 CLOSED AT LITTLE
TABO CREEK DUE TO FLOODING.
&&Local storm report, Jul 31, 6:44 AM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
644 AM CDT FRI JUL 31 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM HEAVY RAIN 3 W CENTERVIEW 38.74N 93.90W
07/31/2020 M8.16 INCH JOHNSON MO NWS EMPLOYEE
&&The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 7:12 PM CDT | Flash Flood Warning | EAX | Carroll, Lafayette, Ray, Saline | 5 hr |
| Jul 30, 7:48 PM CDT | River Flood Warning | EAX | Platte | 50 hr |
| Jul 30, 7:48 PM CDT | River Flood Warning | EAX | Platte | 4 days |
| Jul 30, 8:24 PM CDT | Areal Flood Warning | EAX | Henry, Johnson, Lafayette, Pettis, Saline | 3 hr |
| Jul 30, 8:37 PM CDT | Flash Flood Warning | EAX | Cass, Henry, Jackson, Johnson, Lafayette, Pettis and 1 more | 8 hr |
| Jul 30, 8:50 PM CDT | River Flood Warning | EAX | Clay, Jackson, Ray | 3 days |
| Jul 30, 9:05 PM CDT | Areal Flood Warning | EAX | Holt | 6 hr |
| Jul 30, 9:54 PM CDT | Areal Flood Warning | EAX | Andrew, Buchanan, Holt | 9 hr |
| Jul 30, 11:34 PM CDT | River Flood Warning | EAX | Johnson, Pettis | 3 days |
| Jul 31, 12:08 AM CDT | Areal Flood Warning | EAX | Carroll, Lafayette, Ray, Saline | 3 days |
| Jul 31, 3:43 AM CDT | Flash Flood Warning | EAX | Henry | 7 hr |
| Jul 31, 3:46 AM CDT | River Flood Warning | EAX | Jackson | 30 hr |
| Jul 31, 4:10 AM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 38 hr |
| Jul 31, 4:18 AM CDT | Areal Flood Warning | EAX | Johnson, Lafayette, Pettis, Saline | 3 days |
| Jul 31, 7:50 AM CDT | Areal Flood Warning | EAX | Jackson | 6 hr |
| Jul 31, 10:11 AM CDT | River Flood Warning | EAX | Chariton, Howard, Saline | 3 days |
| Jul 31, 10:43 AM CDT | Areal Flood Warning | EAX | Henry | 24 hr |
| Jul 31, 1:45 PM CDT | Areal Flood Warning | EAX | Jackson | 12 hr |
| Jul 30, 7:08 PM CDT | Areal Flood Warning | EAX | Linn, Miami | 12 hr |
| Jul 30, 8:50 PM CDT | River Flood Warning | EAX | Atchison, Leavenworth | 21 hr |
| Jul 30, 8:55 PM CDT | Areal Flood Warning | EAX | Johnson, Leavenworth, Wyandotte | 6 hr |
Nearby
River Flood Warnings in Missouri, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.